MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that removal difficulty occurred.The target lesion was located in the non tortuous and moderately calcified right coronary artery.The physician placed a 3.5 x 38mm synergy drug-eluting stent (des) and post dilated it with a 4.0 x 20 nc emerge balloon catheter.A 4.00 x 16 synergy des was advanced in the proximal part of the previously placed stent.However, difficulties were encountered in getting the stents to overlap but was deployed eventually at 18 atmospheres.The balloon was deflated and then extreme difficulties upon removing the device.After the device was removed from the patient's body, the stent was still on the balloon.The procedure was completed without placing any stent.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 4.00 x 16 mm stent delivery system was returned for analysis inside a guide catheter with two guidewires and a haemostatic valve.Device was returned inside a guide catheter with the distal portion of the balloon and a damaged stent on a guidewire visible outside the tip of the guide catheter.Device was advanced forward without issue to view balloon, which was in a deflated state.Resistance felt during attempt to withdraw device, following soaking in a water-bath the device was removed from the guide catheter without issue.A visual examination of the stent found evidence of damage.The stent is detached from the balloon and the entire length of the stent is stretched and damaged on a guidewire.The balloon cones were reviewed, and the balloon wings were relaxed, and it was evident that the balloon had been subjected to positive and negative pressure.A visual and microscopic examination of the bumper tip showed signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A visual examination of the outer and inner lumen and mid-shaft section found multiple kinks along the polymer extrusion shaft and inner lumen damage 140.7cm distal to distal end of strain relief.The balloon was inflated to its rated burst pressure without issue.The device was deflated without issue in 8 seconds which is within deflation time specification.The inflation device was verified before and after use.A recommended 0.014 inch guide wire was introduced into the device to facilitate the functional testing.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8604494
Report Number2134265-2019-04939
Device Sequence Number16881041
Product Code NIQ
UDI-Device Identifier08714729840138
UDI-Public08714729840138
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2021
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0023203545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1